Cituximab

Hello everyone

I have been diagnosed with Stage 4 bowel cancer with extensive lymph node spread in my abdomen and a suspicious shadow on one lobe of my liver. I've been told that the malignant status of this shadow is unclear.

I've completed 3 cycles of FOLFOX and have just been offered Cituximab as well.

Has anybody got experience of, advice about Cituximab? I've been given the standard information sheet about it which just lists the potential side effects...and doesn't make exactly encouraging reading!

I realise it's a potentially powerful addition to my treatment but would like to be able to make an informed decision about my treatment when I meet my consultant.

  • Hi 

    Welcome to the forum ! 
    I completely understand you wanting more insight .

    Its amazing how things have developed. Back when my mum was diagnosed it was not funded in our area and we were fighting to get access to it . I have not looked recently but the research was encouraging back then .

    One thing I have noticed on the forum some people act quicker on the side effects than others . Dermatologists can be quickly involved to help manage the skin aspects and now with covid a lot of this can be achieved through sending in a photo . Just one angle I know but some people endure that aspect for a while before seeking help .

    I am going to link in  can’t quite remember if this was the biological therapy she had but might be of some assistance .

    You also might like to link in with the stage 4 group on Bowelcancer U.K. if you want a bigger pool to ask from .

    All the very best with your treatment .

    Court 

    Community Champion Badge

  • Hi  and welcome. 

    I am familiar with cetuximab, I also had a few cycles of chemo and then this bad boy was added in.  This drug is different to the usual chemo side effects in that it affects the skin.  You will probably develop dry patches which can become sore.  My rash was on my neck which did get very sore and I was put on a treatment break after 12 cycles.

    As  says, if your skin gets bad they can consult the dermatologist but hopefully it won't come to that.  I took daily antibiotics while I was on the treatment and was given pliazon cream which can be used as a soap and a moisturiser.  Aneeno baby is also good, soothing and gentle.

    It's very important to stay out of the sun as your skin will be extremely sensitive, factor 50 or cover up.

    Some people sail through with no skin problems at all, some just get a few spots.   It's a potent treatment which shrunk my tumors considerably and got me to a liver resection. 

    Good luck.

    Michelle 

  • My husband had this last year for a few months as the third drug added to the cocktail of chemo. The main difference for him was an all over body acne like rash.  He was given various creams for it, which didn’t make much difference for him. It wasn’t itchy from memory, just more uncomfortable/sore depending on where they were. He also ended up with very sore skin around the nail beds of both fingers and toes with some infection creeping in too. Funnily enough we were told moisturiser was the answer! It wasn’t pleasant for him, but it was bearable and from what I understand it’s a fairly new and powerful drug so he was keen to tolerate it. Wishing you all the very best with it all